Hail, Orange
- When
- July 14, 3:42 PM EST
- Where
- Orange County, Orlando
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 28.550, -81.367
1 hail, 1 funnel cloud, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before the first event at Jul 14, 1:02 PM EST, 2 hours 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 202 PM EDT THU JUL 14 2005 .DISCUSSION... TONIGHT...LIGHTNING/THUNDER STORMS WILL PERSIST OVER THE INTERIOR INTO THIS EVENING BEFORE DISSIPATING LATE EVENING. DEBRIS CLOUDS FROM STORMS WILL GIVE WAY TO MOSTLY CLEAR SKIES AFTER MIDNIGHT. NOON TIME DEW POINTS WERE IN THE MID 70S. LOW TEMPERATURES THIS MORNING RANGED FROM 74...AT THE USUALLY COOLER SPOTS OR THOSE ALONG THE COAST THAT GOT A BRIEF WEST WIND TOWARD SUNRISE...TO 77 AND 78 AT THE COAST AND NEAR URBAN AREAS. LOOKING AT ANOTHER WARM MUGGY NIGHT WITH LIGHT TO CALM WINDS AND MORNING LOWS ESSENTIALLY THE SAME AS THIS MORNINGS. FRI THROUGH SAT...RIDGE AXIS WILL BEGIN TO DRIFT BACK NORTH FROM ACROSS NC PENINSULA...ALLOWING A MORE ESTABLISHED E-SE FLOW TO DEVELOP AND BEGIN TO PUSH SHOWERS AND STORMS TOWARD THE WEST... ESPECIALLY BY SATURDAY. PERSISTENCE OF RIDGE ALOFT OVER THE REGION WILL ALLOW TC EMILY TO REMAIN ON A WNW COURSE WELL TO THE SOUTH OF EC FL...SEE LATEST NHC ADVISORIES ON EMILY. HAVE MAINTAINED SCT COVERAGE WITH HIGHER POPS INTERIOR AND NORTHERN COASTAL SECTIONS FRI...THEN AS RIDGE AXIS SHIFTS FARTHER NORTH...HIGHEST COVERAGE ON SAT EXPECTED OVER NORTHERN INTERIOR. SUNDAY THROUGH WED...PATTERN SLOW TO SEE ANY MAJOR CHANGES OVER THE NEXT SEVERAL DAYS. ATLANTIC HIGH PRESSURE RIDGE AXIS WILL CONTINUE TO THE NORTH OF EC FL...EXTENDING ROUGHLY NEAR THE FL/GA BORDER MEANDERING ONLY SLIGHTLY N/S FROM THIS LAT. THIS WILL KEEP EC FL IN E-SE FLOW WITH 12Z GFS CONTINUING TO INDICATE PERIODS OF ENHANCED PRECIP COVERAGE FROM WEAK ELY WAVES MOVING THROUGH. HAVE KEPT SCATTERED POPS IN EXTENDED AND INDICATED ISOLATED LATE NIGHT SHOWERS SRN COASTAL SECTIONS STARTING OVER THE WEEKEND. && .MARINE...FOR TONIGHT...LIGHT WINDS AND SEAS 2 FEET OR LESS. STORMS AND SHOWERS MAINLY IN VICINITY OF THE GULF STREAM DUE TO SOUTHERLY FLOW. HEADING INTO THE WEEKEND...AS THE RIDGE AXIS STARTS LIFTING NORTH...THE STEERING FLOW BEGINS TO BACK TO THE SOUTHEAST WHICH WILL TEND TO DRIVE SHOWERS AND STORMS CURRENTLY NEAR THE GULF STREAM TOWARD THE COAST. SHOULD START SEEING LATE NIGHT AND MORNING SHOWERS OVER THE WEEKEND AS EASTERLY FLOW DEEPENS...ESP SRN SECTIONS. && .AVIATION...LCL IFR CONDITIONS DUE TO TSRA INCREASING THROUGH LATE AFTN AND INTO EARLY EVENING...FAVORED AREA WILL SHIFT TOWARD INTERIOR/N COASTAL SECTIONS AS THE AFTN WEARS ON. && .PRELIMINARY POINT TEMPS/POPS... DAB 76 90 75 89 / 20 50 30 30 MCO 76 92 74 93 / 20 50 30 40 MLB 77 90 76 90 / 10 40 20 30 VRB 77 90 77 89 / 10 30 20 30 && .MLB WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...WIMMER LONG TERM....GLITTO
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 104 PM EDT THU JUL 14 2005 AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147- 142200- COASTAL VOLUSIA-COCOA BEACH TO JUPITER INLET 20 NM TO 60 NM OFFSHORE- COCOA BEACH TO JUPITER INLET OUT TO 20 NM- FLAGLER BEACH TO COCOA BEACH 20 NM TO 60 NM OFFSHORE- FLAGLER BEACH TO COCOA BEACH OUT TO 20 NM-INDIAN RIVER- INLAND VOLUSIA-MARTIN-NORTHERN BREVARD-NORTHERN LAKE-OKEECHOBEE- ORANGE-OSCEOLA-SEMINOLE-SOUTHERN BREVARD-SOUTHERN LAKE-ST. LUCIE- 104 PM EDT THU JUL 14 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ...THUNDERSTORM IMPACT... DEEP TROPICAL MOISTURE WILL COMBINE WITH DAYTIME HEATING...AND THE AFTERNOON SEA AND LAKE BREEZE BOUNDARIES...TO PRODUCE SCATTERED SHOWERS AND LIGHTNING STORMS TODAY THE GREATEST COVERAGE WILL OCCUR INLAND DURING THE LATE AFTERNOON AS THE SEA BREEZE PUSHES INLAND DURING THE TIME OF PEAK HEATING. COOLER TEMPERATURES ALOFT WILL HELP THE STRONGER STORMS TO PRODUCE HAIL OVER THE INTERIOR AND VOLUSIA COUNTIES. DEADLY CLOUD TO GROUND LIGHTNING BEING AND HEAVY RAIN BEING THE PRIMARY THREATS. AN ISOLATED WIND GUST TO 40 MPH MAY ALSO OCCUR ...FLOOD IMPACT... LOCAL RAINFALL AMOUNTS OF TWO TO THREE INCHES WILL BE POSSIBLE IN THE MOST INTENSE STORMS TODAY....ESPECIALLY OVER THE INTERIOR FROM LATE AFTERNOON INTO EARLY EVENING DUE TO SLOW STORM MOVEMENT. SOME PONDING OF WATER ON ROADS...AS WELL AS LOCALIZED POOR DRAINAGE AND URBAN FLOODING...MAY OCCUR. ...WATERSPOUT IMPACT... THE COMBINATION OF HIGH MOISTURE...THE COMBINATION OF RELATIVELY WEAK WINDS THROUGHOUT THE ATMOSPHERE...AND PRE-EXISTING SHOWERS ALONG THE COAST PRODUCE A FEW FUNNEL CLOUDS OR WATERSPOUTS AROUND THE SMALLER ISLANDS AND THE INTRACOASTAL WATERWAY FROM MERRITT ISLAND NORTH. THE RISK OF FUNNEL CLOUDS AND WATERSPOUTS SHOULD DIMINISH WHEN THE EAST COAST SEA BREEZE REPLACES THE SMALLER SCALE SEA BREEZES FROM MERRITT ISLAND NORTH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...SCATTERED AFTERNOON AND EARLY EVENING SHOWERS AND LIGHTNING STORMS ARE EXPECTED EACH DAY...WITH LIGHTNING AND LOCALLY HEAVY RAINFALL CONTINUING AS THE PRIMARY STORM THREATS. TROPICAL CYCLONE EMILY OVER THE CARIBBEAN..IS CURRENTLY FORECAST TO PASS WELL SOUTH OF FLORIDA THIS WEEKEND. STAY TUNED TO THE LATEST FORECASTS ON EMILY FROM THE NATIONAL HURRICANE CENTER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. WIMMER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 1228 PM EDT THU JUL 14 2005 FLZ147-141715- NORTHERN BREVARD COUNTY- 1228 PM EDT THU JUL 14 2005 ...DEVELOPING STORM CLOUDS CAPABLE OF PRODUCING FUNNEL CLOUDS FROM NORTHERN INDIAN RIVER LAGOON TO MOSQUITO LAGOON... AT 1220 PM EDT...WEATHER SPOTTERS REPORTED A FUNNEL CLOUD OVER THE INTRACOASTAL WATERWAY NORTHEAST OF THE MERRITT ISLAND WILDLIFE REFUGE. MOVEMENT OF THE FUNNEL CLOUD WAS NEARLY STATIONARY. MORE FUNNEL CLOUDS ARE POSSIBLE THE NEXT HOUR OR UNTIL THE EAST COAST SEA BREEZE REPLACES THE SMALLER SCALE SEA BREEZES THAT HAVE FORMED AROUND THE SMALLER ISLANDS AND THE INTRACOASTAL WATERWAY NORTH OF MERRITT ISLAND. 67
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 249 PM EDT THU JUL 14 2005 FLZ064-141930- MARTIN- 249 PM EDT THU JUL 14 2005 ...STRONG STORM CAPABLE OF PRODUCING WIND GUSTS UP TO 50 MPH OVER WESTERN MARTIN COUNTY... AT 245 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STORM CAPABLE OF PRODUCING STRONG WIND GUSTS AND LOCALLY HEAVY RAIN NEAR PORT MAYACA...MOVING NORTH AT 5 MPH. 67
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 414 PM EDT THU JUL 14 2005 FLZ045-046-142115- ORANGE-SEMINOLE- 414 PM EDT THU JUL 14 2005 ...STRONG STORM CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND SMALL HAIL CENTRAL ORANGE COUNTY...WESTERN SEMINOLE COUNTY... AT 406 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL OVER PINE HILLS...MOVING NORTHEAST AT 10 MPH. FREQUENT TO EXCESSIVE LIGHTNING WILL OCCUR WITH THIS STORM AS WELL. THE STORM WILL BE...NEAR EATONVILLE...FAIRVIEW SHORES AT 420 PM EDT. IF THE STORM STRENGTHENS FURTHER...A WARNING WILL BE ISSUED. BRAGAW
The Melbourne radar (KMLB), 85 km away, was scanning. The volume nearest the first event began at 20:41 UTC.
1 hail, 1 funnel cloud. Local standard time, as filed.
The public reported a funnel cloud over Interstate 95 west of Ormond Beach.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2005Every state in 2005This day in weather historyWarnings in Florida, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5463942, 5463943.